| Catalog Number |
7207681 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopy, the biorci threads broke while screwing in the tibial tunnel giving loose fixation.The procedure was completed with non-significant delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: the reported device was not received for evaluation.However, another device from the same lot was received.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor has no visible defect.Based on the condition of the product material found during visual inspection, no fracture of the implant could be confirmed.Additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that could have contributed to the failure include off-axis insertion, excessive force or bending, or improper preparation of the insertion site.Based on this investigation, the need for corrective action is not indicated.